Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

I am suffering from lower back pain 24/7. MRI results say I have L4-L5 left for aminal disc protrusion

Hi I am 30 years old and suffer from lower back pain 24/7. My MRI results say I have L4-L5 left for aminal disc protrusion and annular fissure causing moderate neuroforamina narrowing. I ve taken medicine for the pain ( Medrol. Norflex, Percocet, Toradol, Keralog and neurontin) but none seem to help. I can t walk , stand or sit for more than a couple of minutes and recently I ve been experiencing a tingling cold sensation on both of my feet and left arm. Is there some kind of theraphy to help ease the pain and help with the other symptoms I m experiencing, or surgery is really necessary??? Thanks T
Sat, 30 Apr 2011
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,   ,  
Treatment/Therapy
Lab Tests
General & Family Physician 's  Response
The cold sensation in feet and left arm is because of the compression of the sensory nerves in spinal cord.
Well, looking into your young age you may have several options
Surgery is one option which may give miraculous results. There are two options - one is open surgery and other is through a scope. The protruded disc material can be removed.
Also Ozone Therapy can be tried.
Physiotherapy is a double-edged sword. It may give good results or it may lead to stoppage of whatever little motion you have left.
I find this answer helpful
Physical Therapist or Physiotherapist Vikas Dwivedi's  Response
welcum to health care magic.
first u go n consult a orthpedician , he will diagnose u in right manner thn after u start physiotherapy without any hesitation , 101% solution is thr in physiotherapy, we hv lot of modalities that will reduce ur pain and exercise protocols that strenthen ur back .
one mc-enzie approch is thr in exercise that will subside ur disc problem definitely.
for tht u go n consult a physio in spine center.
ur age is 30 , i dont thk that u hv to go for surgery after physiotherapy.
please write me after tht.
my id- smartestvikas@gmail.com
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello.... I have had severe lower back into left thigh pain for 4 months. Tried going to chiropractor with little or no relief if not worse after treatment. Finally had MRI L/S which shows I have a large left lateral recess disc protrusion leading to severe left lateral recess impingement at L5-S1. there is associated moderate canal narrowing at L5-S1 due to large disc protrusion. What advice can you give me about resolving my pain?

doctor1 MD

hi sir this eswar 38 years old, i m from Indian army [ex soldier and nation class sports men] right now i m working as a fitness trainer,, i m suffering with back pain for lost 6 months,, so yesterday i done the mri , the report is like this . impression;; * L4-L5; L5-S1 LUMBAR SPONDYLOSIS * L4-L5 DISC PROTRUSION IS SEVERELY COMPRESSING THE LEFT SIDED EXITING NERVE ROOTS AND MODERATELY COMPRESSING THE THECAL SAC *L5-S1 DISC BULGE IS MILDLY COMPRESSING THE THECAL SAC AND BILATERAL NEURAL RECESSES * PRE AND PARASPINAL SOFT TISSUES ARE NORMAL,, so please kindly advise me what can i do now ?? thank you sir,,G. eswar ex ARMY

doctor1 MD

Hello Dr. !! I am 27 yr old .I have lower back pain for some month. MRI reveal wide based porterocentral disc protrusion at L5-S1 level resulting into partial bilateral neural canalicular narrowing (Left more than right). No disc bulge is seen at any other level in the lumber region I feels ripping sometime at hips and some kind of heaviness in pelvic area.. Please consult me . Thanks!!

Recent questions on  Oxycodone/paracetamol

doctor1 MD

I have PAD & neuropathy associated with it, mainly in my feet. Im taking neurotin and percocet, usually 1/2 a pill 2x s a day. Lately my blood pressure has been up. Is the percocet use causing the added hypertension? I m also taking Diovan HCT 160-12.5. Thanks. Kevin

doctor1 MD

Ive recently suffered a neck injury, and took 2 percocet for it. I took the two pills a half at a time cutting them and half and having one in the morning and one at night for 2 days. since then, I ve had a weird slightly painful pulse in my chest and upper stomach. it worries me that it could be something serious cause its in my chest. Im also worried about working out, which i do often and rigorously.

doctor1 MD

I've been to the doctors office three times this last month for ear infection- took amoxicillin the first time round, then was prescribed azithromiacin*, and have yet to feel relief from inner ear pain- I'm concerned because the doc keeps giving me narcotic pain meds to help but it's been three weeks! Whats wrong? Feel pain, "cloggedness", and cant hear much in that ear...I've researched perforated eardrum and think that's what I have. The doc hasn't mentioned much other than "finish antibiotic course" and have tried vicodine and percocet so I just don't want the risk of dependence or withdrawal. what should I tell my doctor to get her attention??? Feels like she doesn't trust that I know my body better than her, and just because Im not a doctor doesn't mean I don't have basic medical knowledge and terms...

doctor1 MD

My husband has been having pain on the left side in the front, just below his rib since Friday last week. He overate that day and felt nauseous. He is on percocet(2-3mg) and this causes constipation which he took laxative for 3 days after that to relive himself, but still had pain and nausea. He stopped taking the percocet and switched to some tylenol and tramadol to see if the percocet was the cause. Eating bread and water seemed to help, but when he went back to regular food he felt sick again. And due to his meds, he is sometimes dizzy. Is this something that is serious that needs immediate medical attention or is there a home treatment for this condition?

doctor1 MD

Taking roxicet and 800 mg motin and have slight yellowing around eyes

doctor1 MD

I ve been on Percocet for eight years two weeks ago I quit and start taking Tylenol three five days ago I quit both when I go to bed I sleep for couple hours and then I wake up and my tendons in my forearms and my muscles below my knee I want to...

doctor1 MD

Is there any interaction with Percocet and Bentil?